MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 20ML E/T; SYRINGE, PISTON

BECTON DICKINSON SYRINGE 20ML E/T; SYRINGE, PISTON
Catalog Number 300613
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
"had a 20ml bd plastipak syringe with 600mg teicoplanin in it.Noticed at towards the very end of administration (teicoplanin having been dissolved in 15ml water for injections) that a tiny free fragment of what looked like the syringe black rubber plunger component was floating in the solution.I am confident that no such fragment had been injected into the patient as i observed throughout.I did not inject this final portion of fluid but instead discarded it onto a clean paper towel and the fragment (tiny) was just visible.Unfortunately the (wrapper) serial number of the syringe had been discarded and was irretrievable but best guess based on other adjacent syringes in the drawer is : (b)(4); manuf 2023-03-01; exp 2028 -02-29; lot: 2303021.".
 
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up mdr for device evaluation: no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for the reported lot 2303021, no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported incident.Retained samples from the same lot were used for additional evaluation.All product was inspected and no defects or foreign matter was observed on any of the devices.Manufacturing for this product is performed in a clean room which is kept under a positive pressure to reduce the chance of foreign matter.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.Based on the available information, we are not able to identify a root cause related to our manufacturing process at this time.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
SYRINGE 20ML E/T
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18967450
Report Number3003152976-2024-00190
Device Sequence Number20534885
Product Code FMF
UDI-Device Identifier30382903006138
UDI-Public(01)30382903006138
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number300613
Device Lot Number2303021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown